Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jtt85

No side effects on second course?

In 2007 I took a 6-month course of Accutane: 3 months on 20 mg, 3 months on 40 mg. My lips were chapped, and my skin & eyes were dry. I had no other more serious side effects.

I began a second course this year because my acne was returning. I began with 20 mg the first week, and noticed mild dry lips and eyes on about day 3 or 4. But then, they disappeared. My lips felt fine. I upped my dose to 40 mg on about day 10, and the first day I did, I felt my lips a little chapped. But a day later, they were back to normal.

I always take Accutane with fat-containing food. Is it possible to be on 40 mg and have almost none or no side effects? Does this mean the drug isn't working? Does it mean it's damaging other parts of my body? Any ideas?

Share this post


Link to post
Share on other sites

Experiencing side effects isn't a good thing. You seem to be looking at it this way. Don't keep bumping up your dose you will only do damage. Stick with a low dose course like you began with!

Share this post


Link to post
Share on other sites
Experiencing side effects isn't a good thing. You seem to be looking at it this way. Don't keep bumping up your dose you will only do damage. Stick with a low dose course like you began with!

I'm taking Vitamin E, Fish Oil & a Multivitamin daily. Is it possible the vitamins really do make the side effects noticeably weaker?

Share this post


Link to post
Share on other sites

my derm said not to take any other supplements ;/

i started my 2nd course today, have you noticed any results yet? do you think results may be quicker than 1st course?

Share this post


Link to post
Share on other sites

Funnily enough i have read studies of vitamin E helping prevent accutane side effects, same goes for acetyl l carnitine. NO side effects is good though so stop worrying that your not getting any!!

Share this post


Link to post
Share on other sites

I'm only at Day 15. I still have developed a few new nodules & cysts, but in the weeks before I was developing cysts consistently. It seems to be keeping it under control. Because my skin isn't overly dry, I am using proactiv's Benzoyl Peroxide lotion daily too, so I'm not sure which is helping more.

Share this post


Link to post
Share on other sites

Im on my second course as well (was on 40mgs every other day for 4 months) and I am not getting so serious side effects. The first time around was horrible, my lips almost fell off, and my skin was super dry i couldnt stand it. This time thou it's so much better, my lips get dry an sometimes peel, but if i put chapstick on they are totally fine. My skin is also not dry at all anymore (nor oily either) I could go on wo moisturizer but I do apply a spf 15 or 25 if i go out and that's enough.. I am actually applying 4%BP day and night as my moisturizer if i dont live my apt and my skin although dry is not uncomfortable at all like during the first course of accutane I did 3 years ago.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×